Georgia, 2006

Damaging Wind in Georgia, May 25, 2006

May 25, 2006 · NWS JAX · 1 event in 1 county or zone

Trees and power lines were blown down on a road north of Highway 110.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees and power lines were blown down on a road north of Highway 110.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 25, 1:25 PM EST, 3 hours 20 minutes earlier.

Area forecast discussion, May 25, 1:25 PM EST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
225 PM EDT THU MAY 25 2006

.SHORT TERM...SATELLITE IMAGERY SHOWS DEEP LAYER MOISTURE IS BEST
OVER THE NE FL ZONES WHERE THE HIGHEST POPS ARE PLACED TODAY. EXPECT
ISOLD TO SCT SHOWERS TO BE ONGOING EARLY TONIGHT MAINLY OVER ERN FL
ZONES. LIKE LAST NIGHT COULD SEE ISOLD CONVECTION EXTEND PAST
MIDNIGHT MAINLY OVER SRN ZONES. ISOLATED STRONG/SEVERE STORMS
POSSIBLE WITH HAIL AND FREQ LIGHTNING THAN MAIN CONCERNS. PATCHY TO
AREAS OF FOG EXPECTED AGAIN LATER TONIGHT EARLY FRIDAY BASED ON SFC
RIDGE AXIS SHIFTING SLIGHTLY NWD AND SUFFICIENT BOUNDARY LAYER
MOISTURE. FRI...RIDGE AXIS TO OUR S PROGGED WITH S TO SW FLOW
EXPECTED AND THUS WILL PLACE BEST POPS OVER FL ZONES WITH MAXIMUM
FROM ABOUT MARION TO CLAY COUNTY. SOME WEAK NVA PER GFS AND NAM MAY
SUPPRESS ACTIVITY OVER GA ZONES. HAVE MOSTLY GONE WITH NAM SOLUTION
DUE TO GFS CONVECTIVE FEEDBACK PROBLEMS. FRI NIGHT...WEAK PREFRONTAL
TROUGH AND FRONT WILL BE PRESSING INTO SE CONUS WITH LOW END CHANCE
POPS AND SLIGHT CHANCE ELSEWHERE MAINLY INTO LATE EVENING.
SAT...FRONTAL BOUNDARY MOVES INTO CAROLINAS BUT MAIN FOCUS FOR
PRECIP WILL BE W COAST AND E COAST SEA BREEZES. SLIGHT CHANCE TO LOW
END CHANCE STILL APPEARS REASONABLE AND PREVIOUS FORECAST LOOKS
GOOD. SUN...FRONTAL BOUNDARY EXPECTED TO BE MOVING INTO SRN GA WITH
SOME DRIER AIR FILTERING INTO THE AREA. LOW LEVEL MOISTURE
CONVERGENCE AND FRONT WILL SUPPORT ISOLD TO SCT CONVECTION MAINLY IN
AFTERNOON NEAR I-75 CORRIDER. HOWEVER...BUILDING UPPER RIDGE AND
WARMING TEMPS ALOFT WILL HELP SUPPRESS ACTIVITY DESPITE FRONT MOVING
INTO THE AREA.

.LONG TERM...MON-THU. MODELS SHOW MID-UPPER RIDGE WILL BE ORIENTED
FROM MID ATLC AREA TO THE CENTRAL GULF COAST. MID-UPPER LOW AND
TROUGH OVER WRN ATLC WILL BE DRIFTING WWD TOWARD THE SE CONUS COAST
AS UPPER RIDGE TO OUR W RETROGRADES. WITH NE TO E SFC FLOW AND DRIER
AIR ALOFT HAVE ADVERTISED NO MORE THAN 20% CHANCES WITH COASTAL
COUNTIES PERHAPS RECEIVING BETTER CHANCES IN THE MORNING. TEMPS WILL
MODERATE TO NEAR NORMAL LEVELS WITH HIGHS NEAR MID 80S COASTAL ZONES
TO NEAR 90 INLAND.

&&

.MARINE...
SOUTH WINDS BECOMING SW AND INCREASING OVERNIGHT WITH THE NOCTURNAL
SURGE AND WILL HEADLINE OFFSHORE WATERS WITH SMALL CRAFT EXERCISE
CAUTION WHICH WILL PROBABLY BE REPEATED EACH NIGHT THROUGH SATURDAY
NIGHT. MODELS STILL PROGGING BACK DOOR COLD FRONTAL PASSAGE ON
SUNDAY WITH MINI-SURGE OF NELY WINDS ON MONDAY AND SLACKING OFF A
BIT ON TUESDAY.

&&

.FIRE WEATHER...
A FEW METARS CONTINUE TO FLIRT WITH 35% RHS ACRS THE FORECAST AREA
THIS AFTERNOON...DONT EXPECT ANY TO MEET DURATIONS OF MORE THAN 4
HOURS IN A ROW. NEXT SEVERAL DAYS MIN RHS APPEAR TO BOTTOM OUT IN
THE 35-40% RANGE BUT NO RED FLAGS ARE EXPECTED.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  68  92  68  92 /  20  20  30  30
SSI  71  89  72  89 /  20  20  30  20
JAX  68  90  68  91 /  30  30  20  30
SGJ  70  86  70  89 /  30  30  20  20
GNV  67  89  67  92 /  20  30  20  20
OCF  67  89  67  91 /  30  40  20  20

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.
&&

PUBLIC...SHASHY
MARINE/FIRE WX...HESS
Hazardous weather outlook, May 25, 11:05 AM EST, 5 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1205 PM EDT THU MAY 25 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-261000-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
1205 PM EDT THU MAY 25 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

.THUNDERSTORM IMPACT...SCATTERED SHOWERS AND THUNDERSTORMS WILL
DEVELOP ONCE AGAIN THIS AFTERNOON. THE BEST CHANCE OF ACTIVITY
WILL BE NEAR OR WEST OF THE INTERSTATE 95 CORRIDOR OVER NORTHEAST
FLORIDA AND INLAND AREAS OF SOUTHEAST GEORGIA. ANY STORMS THAT FORM
WILL BE CAPABLE OF PRODUCING FREQUENT CLOUD TO GROUND LIGHTNING ALONG
WITH SMALL HAIL. ISOLATED STORMS MAY BECOME SEVERE...WITH LARGE HAIL
THE MAIN THREAT. SLOW STORM MOTION TO THE EAST AND NORTHEAST AROUND 5
TO 10 MPH WILL ALSO LEAD TO LOCALLY HEAVY RAINFALL AMOUNTS.

.FOG IMPACT...PATCHY FOG WILL DEVELOP AGAIN LATE TONIGHT AND REDUCE
THE VISIBILITY TO BETWEEN ONE AND THREE MILES OVER MOST LOCATIONS
WITH A FEW LOCATIONS DROPPING BELOW A MILE OVER PORTIONS OF INLAND
NORTHEAST FLORIDA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

PATCHY DENSE FOG IS POSSIBLE FRIDAY MORNING THROUGH 9 AM.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ON FRIDAY AND DURING
THE WEEKEND MAINLY IN THE AFTERNOON AND EVENING HOURS AS A WEAK COLD
FRONT APPROACHES THE REGION AND MOISTURE INCREASES. RAIN CHANCES ARE
EXPECTED TO DECREASE GRADUALLY BY MONDAY AND TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

DEESE/SHASHY

In the hours before

Special weather statement, May 25, 4:08 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
508 PM EDT THU MAY 25 2006

GAZ132-134-151-252200-
BACON-COFFEE-PIERCE-
508 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...COFFEE
AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM
EDT...

AT 508 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST
OF ALMA TO 5 MILES NORTH OF NICHOLLS TO 5 MILES NORTHWEST OF WEST
GREEN...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS
AROUND ALMA...WEST GREEN AND NICHOLLS THROUGH 600 PM EDT. HAIL UP TO
ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, May 25, 4:16 PM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
516 PM EDT THU MAY 25 2006

GAZ153-154-165-166-252200-
COASTAL CAMDEN-COASTAL GLYNN-INLAND CAMDEN-INLAND GLYNN-
516 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CAMDEN AND GLYNN
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT...

AT 516 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 8 MILES NORTHWEST OF DOVER BLUFF...OR 10 MILES
WEST OF BRUNSWICK...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO
AFFECT AREAS AROUND DOVER BLUFF AND BRUNSWICK THROUGH 600 PM EDT.
HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Special weather statement, May 25, 4:18 PM EST, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
518 PM EDT THU MAY 25 2006

GAZ162-163-252200-
CLINCH-ECHOLS-
518 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR CLINCH AND ECHOLS
COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 600 PM EDT...

AT 518 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM ECHOLS COUNTY TO
CLINCH COUNTY...STATIONARY. THESE THUNDERSTORMS WILL ALSO AFFECT
AREAS ALONG STATE ROADS 187 AND 94 AND HIGHWAY 441 THROUGH 600 PM
EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS OF 45 TO
55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

TRABERT
Local storm report, May 25, 4:25 PM EST, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
525 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0511 PM     HAIL             WAYNESVILLE             31.23N 81.79W
05/25/2006  E0.25 INCH       BRANTLEY           GA   PUBLIC

&&

PCAMP
Special weather statement, May 25, 4:28 PM EST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
528 PM EDT THU MAY 25 2006

FLZ024-252215-
NASSAU-
528 PM EDT THU MAY 25 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NASSAU COUNTY FOR
STRONG WINDS AND SMALL HAIL VALID UNTIL 615 PM EDT...

AT 528 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED 7 MILES WEST OF YULEE...OR 9 MILES NORTHEAST
OF CALLAHAN...STATIONARY. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND YULEE THROUGH 615 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH
POSSIBLE MINOR DAMAGE.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CAMP
Local storm report, May 25, 4:42 PM EST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
542 PM EDT THU MAY 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0453 PM     HAIL             BLACKSHEAR              31.30N 82.24W
05/25/2006  E1.75 INCH       PIERCE             GA   PUBLIC

&&

CAMP

The radar

The Jacksonville radar (KJAX), 83 km away, was scanning. The volume nearest the first event began at 21:46 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Glynn

When
May 25, 4:45 PM EST
Where
Glynn County, 10 mi WNW of Brunswick
Measured
50 kt (58 mph) estimated gust
Reported by
UTILITY COMPANY
Coordinates
31.233, -81.650

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496958.